MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US GLO ADV CENTER/PERIPH BIT; DRILLS (BITS, SLEEVES, GUIDES) : DRILLS

DEPUY ORTHOPAEDICS INC US GLO ADV CENTER/PERIPH BIT; DRILLS (BITS, SLEEVES, GUIDES) : DRILLS
Catalog Number 212861007
Medical Device Problem Codes Dull, Blunt (2407); Material Twisted/Bent (2981); Naturally Worn (2988); Scratched Material (3020)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 03/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device is an instrument and is not implanted/ explanted.
 
Event or Problem Description
It was reported that the surgeon recognized that the frill tip was dull because the surgeon could not perform drilling (with drill guide (p/n and lot number were unknown)) to open the bone hole to implant the glenoid component into the patient¿s body during tsa surgery.The surgeon tried to open the bone hole without drill guide, however, the surgeon could not open the bone hole again.The surgery was completed by using alternative drill tip (p/n and lot number were unknown).There was less than 30mi.Surgical delay and no harm to the patient.No further information was provided by the hospital.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary
=
> no products were returned for investigation.However, we did receive an initial investigation report from japan that had photographs of the three products that confirmed the drill product was dull and showed signs of excessive wear.The complaint was found to be unjustified.The reason that the drill could not drill was down to excessive wear and tear.The ifu does state that the products should be visually checked prior to use for wear.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision depuy synthes of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).No products were returned for investigation.However, we did receive an initial investigation report from japan that had photographs of the three products that confirmed the drill product was dull and showed signs of excessive wear.The complaint was found to be unjustified.The reason that the drill could not drill was down to excessive wear and tear.The ifu does state that the products should be visually checked prior to use for wear.No corrective action is required.Addendum added 02-september-19.Following receipt of the complaint products, the products were inspected and general wear of the drill bit was confirmed.It was concluded that: based on the information received and the investigation performed, the most likely cause of the complaint is instrument dulling over time from repeated use.Device history lot : null.Device history batch : null.Device history review : null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
GLO ADV CENTER/PERIPH BIT
Common Device Name
DRILLS (BITS, SLEEVES, GUIDES) : DRILLS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8483865
Report Number1818910-2019-89789
Device Sequence Number1432211
Product Code HTW
UDI-Device Identifier10603295089292
UDI-Public10603295089292
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number212861007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2019
Initial Date Received by Manufacturer 03/14/2019
Supplement Date Received by Manufacturer06/05/2019
06/10/2019
07/08/2019
09/30/2019
Initial Report FDA Received Date04/04/2019
Supplement Report FDA Received Date06/06/2019
06/11/2019
07/10/2019
10/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1